| Catalog Number |
J771D |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 type of investigation: b21 - device evaluation pending.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was received: although it is unknown whether the needle piece fell into the surgical field, no report was received regarding a search for the needle piece.Lot number of (b)(4): unk 1050zc.
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date and suture was used.During the procedure, the needle was broken at the swage part.There is no possibility of pieces left inside the patient.It was a control release needle.Another product was used to complete the case.When we send the sample to you, we will let you know its return date and tracking number.There were no adverse consequences to the patient.Further details are not provided from the hp.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 investigation summary : the product was returned to eth for evaluation.Visual inspection revealed that twenty-four (24) used needles (three samples) were received for analysis.Product code j771d is multistrand and contains eight strands per packet.During the inspection of the needles, the swage and attachment area were noted as expected.The tip and body of the needles were examined under magnification with no anomalies or issues related to needle breakage were observed during the evaluation.As part of the eth quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the devices performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.